MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANNLD 6MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANNLD 6MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72202594
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use in an unspecified procedure, when the drilling began in the femoral tunnel, the flexible drill broke.It is unknown if there was a back-up device available or if there was a delay.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10 h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The operative report provided has been reviewed and does not indicate a root cause for the reported breakage.Based on the information provided no clinical factors were found which would have contributed to the reported screw breakage.The flexible drill is made of 465 stainless steel.The drill is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond the reported device breakage and retained foreign body could not be definitively determined.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.No further clinical/medical assessment is warranted at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DRILL FLEXIBLE ENDOSCOPIC CANNLD 6MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15468248
Report Number1219602-2022-01420
Device Sequence Number14523335
Product Code NBH
UDI-Device Identifier03596010647672
UDI-Public03596010647672
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202594
Device Catalogue Number72202594
Device Lot Number50554566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date11/21/2022
Date Device Manufactured06/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown